Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have rash, prescribed clobetasol propionate and salicylic acid. Rash is gone but skin turned reddish. Treatment?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 649 Questions
Question
Hi doctor,
I have rash on my right XXXXXXX I have seen a doctor and he prescribed me clobetasol propionate and salicylic acid.After using it the rash has almost gone. But my skin turned reddish.I have attached some pics as well.Please suggest me how to get rid of this reddishness(do I need to apply any tropical cream).
Thank you very much,
XXXXXX
Posted Tue, 18 Jun 2013 in General Health
 
 
Answered by Dr. R.G. Joshi 2 hours later
Hi

Thanks for writing to XXXXXXX

I have gone through your photograph and history.

Creams containing clobetasol propionate and salicylic acid are usually prescribed where skin is thick (as in psoriasis,eczema etc). Salicylic acid in such creams help to reduce thickness of skin.

Since it is a acid there is always some sort of redness and burning sensation after using it. It is a normal phenomenon. It will subcide with time. If you want to resolve it more quickly,you can use cream containing mild steroid like mometasone for few days. It will also prevent recurrence .

I hope this can solve your query,in case of any concerns I will feel happy to help you.

Regards
Above answer was peer-reviewed by
 
Follow-up: Have rash, prescribed clobetasol propionate and salicylic acid. Rash is gone but skin turned reddish. Treatment? 48 minutes later
Thank you for the quick reply sir.Could you please tell me specifically the mometasone brand that is available in drug stores in India. Also, should I apply the cream twice a day.
 
 
Answered by Dr. R.G. Joshi 53 minutes later
Hello,

Thanks for follow up.

There are many market preparations of mometasone available, I will just enumerate two to three brands.

1. Momate cream (gracewell),
2. HHsone cream (H&H PHARMA),
3. Dermanex cream (torrent pharma).

You can choose whichever is available in your near drug store.

You need to apply it only at night time for 2 to 3 weeks .

I hope this will help you. If you still have any concerns feel free to ask.

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor